Asymmetric first-price auctions with uniform distributions: Analytic solutions to the general case
Kaplan, Todd R.
While auction research, including asymmetric auctions, has grown significantly in recent years, there is still little analytical solutions of first-price auctions outside the symmetric case. Even in the uniform case, Griesmer et al. (1967) and Plum (1992) find solutions only to the case where the lower bounds of the two distributions are the same. We present the general analytical solutions to asymmetric auctions in the uniform case for two bidders, both with and without a minimum bid. We show that our solution is consistent with the previously known solutions of auctions with uniform distributions. Several interesting examples are presented including a class where the two bid functions are linear. We hope this result improves our understanding of auctions and provides a useful tool for future research in auctions.
Draft version dated December 25, 2007 originally deposited in SSRN working paper series. Final version published by Springer; available online at http://www.springer.com/
Vol. 50, Issue 2, pp. 269 - 302